Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 38, NWS Quad Cities, IA

July 10, 2008Delaware County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jul 10, 2008, 12:33 PM CDT for Delaware County, Jones County, Linn County, Iowa. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 12:33 PM CDT (17:33 UTC)
Expired
Jul 10, 2008, 1:00 PM CDT
In force
27 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Delaware County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 12:52 PM CDTHAIL 0.5Hopkinton, IADIME SIZE HAIL AND 50 MPH WIND GUSTS. RELAYED BY DELEWARE COUNTY.
Jul 10, 1:03 PM CDTHAIL 13 Ese Hopkinton, IAREPORTED AT INTERSECTION OF IA HWY 38 AND COUNTY RD X47.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 101733
TORDVN
IAC055-105-113-101800-
/O.NEW.KDVN.TO.W.0038.080710T1733Z-080710T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 100 PM CDT.

* AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 9 MILES WEST OF HOPKINTON...OR 13 MILES SOUTH OF
  MANCHESTER...MOVING EAST AT 31 MPH.

* THE TORNADO WILL BE NEAR...
  HOPKINTON AROUND 1240 PM CDT...
  MONTICELLO AROUND 1250 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

LAT...LON 4235 9114 4216 9112 4224 9144 4235 9143
TIME...MOT...LOC 1733Z 289DEG 27KT 4229 9137

$$

SHEETS
2 follow-up statements
000 
WWUS53 KDVN 101747
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU JUL 10 2008

IAC113-101756-
/O.CAN.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/
LINN IA-
1246 PM CDT THU JUL 10 2008

...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED...

THE PORTION OF THE SEVERE THUNDERSTORM LIKELY TO PRODUCE A TORNADO 
HAS MOVED SOUTH OF THE AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
PORTIONS OF DELAWARE COUNTY UNTIL 145 PM CDT. 

LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134
TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131

$$

IAC055-105-101800-
/O.CON.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/
DELAWARE IA-JONES IA-
1246 PM CDT THU JUL 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN JONES AND SOUTHEASTERN DELAWARE COUNTIES...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 8 MILES
WEST OF MONTICELLO...OR 12 MILES NORTH OF ANAMOSA...MOVING SOUTHEAST
AT 20 MPH.

THE TORNADO WILL BE NEAR...
  MONTICELLO AND MONTICELLO MUNICIPAL AIRPORT AROUND 100 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134
TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131

$$

SHEETS
000 
WWUS53 KDVN 101750 CCA
SVSDVN

SEVERE WEATHER STATEMENT...CORRECTED WORDING IN CANCELLATION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU JUL 10 2008

IAC113-101756-
/O.CAN.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/
LINN IA-
1246 PM CDT THU JUL 10 2008

...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED...

THE PORTION OF THE SEVERE THUNDERSTORM LIKELY TO PRODUCE A TORNADO 
HAS MOVED EAST OUT OF THE AREA. THEREFORE THE TORNADO WARNING HAS 
BEEN CANCELLED.

LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134
TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131

$$

IAC055-105-101800-
/O.CON.KDVN.TO.W.0038.000000T0000Z-080710T1800Z/
DELAWARE IA-JONES IA-
1246 PM CDT THU JUL 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN JONES AND SOUTHEASTERN DELAWARE COUNTIES...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 8 MILES
WEST OF MONTICELLO...OR 12 MILES NORTH OF ANAMOSA...MOVING SOUTHEAST
AT 20 MPH.

THE TORNADO WILL BE NEAR...
  MONTICELLO AND MONTICELLO MUNICIPAL AIRPORT AROUND 100 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

LAT...LON 4230 9114 4216 9112 4222 9136 4232 9134
TIME...MOT...LOC 1746Z 294DEG 17KT 4227 9131

$$

SHEETS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 10, 3:20 AM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Jul 10, 3:20 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT THU JUL 10 2008

.SYNOPSIS...
HIGH PRESSURE RIDGE WAS OVER THE OHIO VALLEY EARLY THIS MORNING.
RETURN FLOW ON THE BACK SIDE OF THE HIGH WAS BROUGHT LOW TO MID 60S
DEWPOINTS BACK INTO THE REGION THIS MORNING.  THE HIGHER DEWPOINTS
AND MID CLOUDS OVER THE AREA WERE KEEPING TEMPS UP OVER THE AREA.
ISOLD SHRA/TSRA CONTINUES TO BUBBLE UP FROM CENTRAL IA NE THRU NRN
IL. THE CONVECTION IN CENTRAL IA APPEARS TO BE TIED TO THETA-E MAX
OVER WRN IA...WHILE CONVECTION FURTHER EAST MAY BE RELATED TO
COMBINATION OF WEAK VORT MAX MOVING THROUGH WI AND MID LEVEL
FRONTOGENESIS. S/W IN WNW FLOW EVIDENT IN WATER VAPOR OVER THE
DAKOTAS WAS SUPPORTING AREA OF TSRA FROM WRN NE INTO ND.

&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN CONCERN WILL BE PCPN CHANCES THROUGH TONIGHT.  WILL KEEP SLGT
CHANCE POPS IN THE NRN HALF FOR THIS MORNING WITH ISOLD TSRA STILL
ONGOING OVER CENTRAL IA. IF THIS HOLDS TOGETHER...FEEL IT WILL
MAINLY IMPACT EAST CENTRAL EARLY THIS MORNING. BUT WILL NOT GET TO
PICKY WITH THE LOW POPS AND KEEP THEM OVER THE NRN HALF OF THE CWFA
SINCE WE HAVEN/T HAD ANY TROUBLE GENERATING PCPN IN THIS WEAKLY
FORCED ENVIRONMENT.  S/W OVER THE DAKOTAS WILL MOVE JUST N-NE OF
CWFA LATE THIS MORNING AND EARLY THIS AFTERNOON. WE SHOULD BE ABLE
TO DESTABILIZE ENUF BY LATE MORNING TO FUEL TSRA ASSOCIATED WITH THE
S/W.  BEST CHANCE FOR PCPN WITH FEATURE WILL BE NE IA INTO WI AND NR
IL. KEPT CHANCE POPS IN THE FAR NORTH AND TAPERED OFF TO SLGT CHANCE
IN THE SOUTH. SEVERE THREAT WILL EXIST WITH THE AFTERNOON
CONVECTION. HAIL/WIND ARE THE MAIN SEVERE WEATHER THREATS. KEPT LOW
CHANCE POPS GOING INTO THE EVENING TO ACCOUNT FOR ANY DEVELOPMENT
ALONG RESIDUAL BOUNDARIES LEFT BEHIND BY THE AFTERNOON CONVECTION.
PCPN SHOULD BE OUT OF THE AREA BY MIDNIGHT...SO KEPT THE OVERNIGHT
HOURS DRY. BASED ON TEMPS YESTERDAY TO THE SOUTH AND SW ALONG WITH
MIXING TO AROUND H8 TODAY KEPT HIGHS IN THE MID TO UPPER 80S.
INCREASING GRADIENT TONIGHT WILL KEEP S WINDS GOING OVERNIGHT...SO
BUMPED MINS UP TO THE UPPER 60S AND LOWER 70S.

..DLF..

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
FOCUS FOR FRIDAY AND FRIDAY NIGHT IS POTENTIAL FOR HEAT ADVISORY
FOLLOWED BY SEVERE WEATHER THREAT WITH STRONG COLD FRONT.

WILL CONTINUE WITH FORECAST OF MAXIMUM TEMPERATURES ON FRIDAY OF AT
LEAST 90 WITH DEWPOINTS AT LEAST IN THE LOWER 70S. THIS PUTS HEAT
INDICIES IN THE 95 TO 105 DEGREE RANGE AND THEREFORE A HEAT ADVISORY
MAY BE NEEDED FOR FRIDAY. OPTED NOT TO ISSUE YET AS STILL TIME TO
ASSESS THE SITUATION. ALSO THERE IS THE QUESTION OF CLOUD COVER
SPILLING INTO THE REGION FROM ANY THUNDERSTORM COMPLEXES TO THE NORTH
THAT COULD HAMPER THE HEATING POTENTIAL.

OPERATIONAL MODELS CONTINUE TO ADVERTISE DEEPENING LOW PRESSURE
NORTH OF MN FRIDAY-SATURDAY. ECMWF IS AT LEAST 10 MB DEEPER VERSUS
GFS SO EXACT TIMING OF FRONT INTO OUR REGION YET TO BE DETERMINED.
BEST ESTIMATE IS FRONT TO COME IN SOMETIME LATE FRIDAY NIGHT INTO
SATURDAY MORNING. NONETHELESS WITH SUCH A STRONG FRONT INTERACTING
WITH VERY UNSTABLE AIRMASS...HAVE INCREASED POPS INTO THE LIKELY
CATEGORY ESPECIALLY ALONG AND NORTH OF I-80 FOR LATE FRIDAY NIGHT
WHILE KEEPING CHANCE POPS IN THE EVENING. NEW SWODY2 FROM SPC
SHOWING MOST OF THE DVN CWA IN A SLIGHT RISK. EXPECTING A LINE OF
STORMS WITH THE COLD FRONT AND AS MID LEVEL WINDS STRENGTHEN THE
RISK FOR DAMAGING WINDS WILL INCREASE...POSSIBLY WELL INTO THE NIGHT.

ASSUMING ATMOSPHERE WILL BE WORKED OVER FROM STORMS FRIDAY NIGHT AND
LINGERING CLOUDS SATURDAY MORNING...EXPECTING INTENSE STORMS TO
RE-FIRE TO THE EAST AND SOUTH OF THE DVN CWA ON SATURDAY AS FRONT
CONTINUES TO MAKE STEADY PROGRESS TO THE SOUTHEAST. WILL MAINTAIN
CHANCE POPS ESPECIALLY IN ILLINOIS WITH FRONT ON SATURDAY.

SATURDAY NIGHT THROUGH MONDAY...
SHOULD BE A PLEASANT STRETCH OF WEATHER FOR MID JULY WITH NORTHWEST
FLOW ALOFT AND CANADIAN SURFACE HIGH PRESSURE DOMINATING THE REGION.
LOOK FOR TEMPERATURES TO BE AT LEAST SEVERAL DEGREES BELOW NORMAL
ALONG WITH COMFORTABLE HUMIDITIES.

TUESDAY AND WEDNESDAY...
HIGH PRESSURE MOVES OFF TO THE EAST SIGNALLING A WARMING TREND AND
INCREASING HUMIDITY LEVELS ONCE AGAIN. GFS HINTING AT A CHANCE FOR
WARM ADVECTION THUNDERSTORMS BUT ECMWF MAINTAINING A DRY LOOK.
CURRENTLY THE GRIDS CARRY A SLIGHT CHANCE ON WEDNESDAY.

..HAASE..

&&

.AVIATION...
VFR CONDITIONS WILL DOMINATE THE NEXT 24 HOURS.  S-SW SURFACE WINDS
WILL CONTINUE AS HIGH PRESSURE MOVES THROUGH THE OHIO VALLEY.  SOME
GUSTS WILL BE POSSIBLE THIS AFTERNOON. ISOLD SHRA/TSRA THIS MORNING
SHOULD NOT IMPACT TAF SITES.  EXPECT CONVECTION TO INCREASE BY EARLY
THIS AFTERNOON WITH KCID/KDBQ HAVING THE BEST CHANCE OF SEEING
CONVECTION. SINCE COVERAGE IS EXPECTED TO BE SCATTERED WILL INCLUDE
A VCTS IN THE KCID/KDBQ TAFS. COVERAGE/THREAT OF TSRA WILL DIMINISH
TO THE SOUTH. TSRA THREAT TO END BY MID EVENING AT ALL TAF SITES.

..DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

HAASE/DLF
Hazardous weather outlook, Jul 10, 4:59 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT THU JUL 10 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...MAINLY IN EAST
CENTRAL IOWA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG
AND NORTH OF HIGHWAY 34. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING WINDS AND HAIL.

A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE OUT THE NORTHERN PLAINS
THIS MORNING AND THROUGH THE MIDDLE AND UPPER MISSISSIPPI VALLEY THIS
AFTERNOON. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF
SEVERE STORMS WILL BE ALONG AND NORTH OF HIGHWAY 30 WITH THE CHANCE
OF STORMS DECREASING TO THE SOUTH.

A FEW STORMS MAY LINGER INTO THE EARLY EVENING...ESPECIALLY OVER
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS CAN BE EXPECTED FRIDAY WITH BREEZY SOUTH
WINDS. ACTUAL MAXIMUM TEMPERATURES WILL BE 90 TO 94 DEGREES AT MANY
LOCATIONS...AND WHEN COMBINED WITH HIGH HUMIDITY MAY CREATE HEAT
INDICIES OF 95 TO 105. THIS SITUATION WILL BE MONITORED FOR ANY
ISSUANCE OF HEAT ADVISORIES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT...MAINLY
NORTHWEST OF A FREEPORT ILLINOIS TO MOLINE TO FAIRFIELD IOWA LINE.
THE PRIMARY THREAT WILL BE DAMAGING WINDS OF AT LEAST 70 MPH WITH
LARGE HAIL A SECONDARY THREAT.

A STRONG COLD FRONT WILL PUSH INTO THE OUTLOOK AREA FRIDAY NIGHT
ACCOMPANIED BY A LINE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HAASE/DLF

In the hours before

Local storm report, Jul 10, 7:31 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 AM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
07/10/2008  M1.10 INCH       LINN               IA   TRAINED SPOTTER

            FELL IN 45 MINUTES.

&&

WE
Local storm report, Jul 10, 10:12 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 AM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             2 W LAMONT              42.60N 91.68W
07/10/2008  M0.50 INCH       BUCHANAN           IA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED AT INTERSECTION OF 150TH STREET
            AND THE 2800 BLOCK. RELAYED BY COUNTY EMERGENCY MANAGER.

&&

WE
Local storm report, Jul 10, 10:38 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 AM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     HAIL             1 N MANCHESTER          42.50N 91.46W
07/10/2008  E0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

            ALSO PEA SIZE HAIL IN MANCHESTER

&&

DLS
Special weather statement, Jul 10, 10:52 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1052 AM CDT THU JUL 10 2008

IAZ040>042-052>054-065-066-068-ILZ001-002-007-101800-
BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CEDAR-CLINTON-SCOTT-
JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
BETTENDORF...DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL
1052 AM CDT THU JUL 10 2008

...STRONG THUNDERSTORMS WITH SMALL HAIL AND VERY HEAVY RAINFALL
MOVING ACROSS THE AREA...

SCATTERED STRONG THUNDERSTORMS OVER EASTERN IOWA...FROM NEAR THE
QUAD CITIES NORTHEAST TO MANCHESTER IOWA...WILL CONTINUE TO MOVE EAST
THROUGH NOON. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
HALF INCH IN DIAMETER AND RAINFALL AMOUNTS OVER 1 INCH IN LESS
THAN 30 MINUTES AS THEY MOVE EAST AROUND 25 MPH. ISOLATED SEVERE
STORMS ARE POSSIBLE WITH NICKEL SIZE HAIL AND STRONG GUSTY WINDS.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED.|

SHEETS
Local storm report, Jul 10, 11:15 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             5 NE WINTHROP           42.52N 91.66W
07/10/2008  E0.50 INCH       BUCHANAN           IA   PUBLIC

            DIME SIZE HAAIL REPORTED 3/4 OF A MILE WEST OF
            INTERSECTION OF HIGHWAY 187 AND 170TH STREET.

&&

WE
Local storm report, Jul 10, 12:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             2 S MANCHESTER          42.46N 91.46W
07/10/2008  E0.75 INCH       DELAWARE           IA   EMERGENCY MNGR

1220 PM     TSTM WND GST     RYAN                    42.35N 91.48W
07/10/2008  E40.00 MPH       DELAWARE           IA   FIRE DEPT/RESCUE

            WINDS ESTIMATED AT 35-40 MPH. ALSO VERY HEAVY RAIN.

&&

JAZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:51 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware39 min
Jul 10, 11:55 AM CDTFlash Flood WarningDVNDelaware3 hr
Jul 10, 12:06 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware39 min
Jul 10, 12:43 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones62 min
Jul 10, 1:01 PM CDTTornado WarningDVNJones33 min
Jul 10, 1:13 PM CDTFlash Flood WarningDVNDubuque, Jackson, Jones2 hr
Jul 10, 1:29 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones46 min
Jul 10, 1:54 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson51 min
Jul 10, 2:24 PM CDTTornado WarningDVNClinton36 min
Jul 10, 2:41 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson49 min
Jul 10, 2:53 PM CDTTornado WarningDVNClinton39 min
Jul 10, 3:01 PM CDTSevere Thunderstorm WarningDVNClinton, Scott44 min
Jul 10, 4:54 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn51 min
Jul 10, 5:56 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn64 min
Jul 10, 6:14 PM CDTTornado WarningDVNDelaware, Jones, Linn31 min
Jul 10, 6:45 PM CDTTornado WarningDVNJones30 min
Jul 10, 6:57 PM CDTFlash Flood WarningDVNJackson, Jones2 hr
Jul 10, 6:58 PM CDTSevere Thunderstorm WarningDVNJackson, Jones27 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.